Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 11, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 24, 2016, 7:29 PM CDT for Saunders County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2016, 7:29 PM CDT (00:29 UTC)
- Expired
- Apr 24, 2016, 8:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Saunders County, NE
The radar
The Omaha radar (KOAX), 11 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 7:46 PM CDT | HAIL 0.88 | Mead, NE | FROM SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 2:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.5 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 16.1
The text
As transmitted.
059
WUUS53 KOAX 250029
SVROAX
NEC155-250100-
/O.NEW.KOAX.SV.W.0011.160425T0029Z-160425T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
729 PM CDT SUN APR 24 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 800 PM CDT
* AT 729 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MEAD...OR 27
MILES WEST OF OMAHA...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WAHOO...YUTAN...MEAD...ITHACA...LESHARA AND TWO RIVERS STATE RECREATION
AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 85 AND 108.
HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 446 AND 462.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4117 9674 4140 9649 4139 9647 4137 9645
4136 9642 4131 9640 4129 9637 4126 9635
4124 9637 4122 9636 4119 9633 4117 9632
4105 9669
TIME...MOT...LOC 0029Z 242DEG 23KT 4122 9655
HAIL...1.00IN
WIND...60MPH
$$
BOUSTEAD2 follow-up statements
274
WWUS53 KOAX 250044
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
744 PM CDT SUN APR 24 2016
NEC155-250100-
/O.CON.KOAX.SV.W.0011.000000T0000Z-160425T0100Z/
SAUNDERS NE-
744 PM CDT SUN APR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN SAUNDERS COUNTY...
AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YUTAN...OR 21
MILES WEST OF OMAHA...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
YUTAN...MEAD...LESHARA AND TWO RIVERS STATE RECREATION AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 97 AND 108.
HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 456 AND 462.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4125 9658 4140 9649 4139 9647 4137 9645
4136 9642 4131 9640 4129 9637 4126 9635
4124 9637 4122 9636 4119 9633 4117 9632
4112 9647
TIME...MOT...LOC 0044Z 242DEG 23KT 4127 9643
HAIL...1.00IN
WIND...60MPH
$$
BOUSTEAD694
WWUS53 KOAX 250053
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
753 PM CDT SUN APR 24 2016
NEC155-250103-
/O.EXP.KOAX.SV.W.0011.000000T0000Z-160425T0100Z/
SAUNDERS NE-
753 PM CDT SUN APR 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAUNDERS COUNTY
WILL EXPIRE AT 800 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
EAST CENTRAL NEBRASKA.
LAT...LON 4125 9658 4140 9649 4139 9647 4137 9645
4136 9642 4131 9640 4129 9637 4126 9635
4124 9637 4122 9636 4119 9633 4117 9632
4112 9647
TIME...MOT...LOC 0052Z 242DEG 23KT 4127 9643
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:43 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 24, 6:43 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 643 PM CDT SUN APR 24 2016 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY) ISSUED AT 300 PM CDT SUN APR 24 2016 LOOKS TO BE THE START OF A RATHER ACTIVE WEATHER PATTERN WITH INITIAL SYSTEM THIS AFTERNOON BRINGING THREAT OF SEVERE WEATHER TO THE AREA INTO THE EVENING. LATEST RADAR SHOWS NORTH SOUTH ORIENTED BAND OF SHOWERS AND THUNDERSTORMS MOVING ACROSS PARTS OF EASTERN NEBRASKA AT MID AFTERNOON. THIS BAND OF STORMS IS EXPECTED TO INTENSIFY THROUGH THE REMAINDER OF THE AFTERNOON AS IT MOVES INTO BETTER INSTABILITY IN CLOUD FREE AREA OF EXTREME SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. MAIN AREA OF STORMS EXPECTED TO BE EAST OF THE AREA PRIOR TO 06Z BUT LINGERING CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE EARLY MORNING AS SURFACE TROUGH GRADUALLY PUSHES EAST. SHORT WAVE RIDGE THEN BUILDS ACROSS THE CENTRAL PLAINS ON MONDAY IN ADVANCE OF THE NEXT SYSTEM MOVING INTO THE FOUR CORNERS AREA OF THE SOUTHWEST. THIS SYSTEM WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION FOR TUESDAY INTO WEDNESDAY AS UPPER LOW GRADUALLY PIVOTS INTO THE CENTRAL PLAINS. SOME SEVERE POTENTIAL FOR SOUTHERN PARTS OF THE FORECAST AREA TUESDAY AFTERNOON AND EVENING AS WARM FRONT LIFTS INTO NEBRASKA. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 231 PM CDT SUN APR 24 2016 SAME ACTIVE TREND CONTINUES IN THE EXTENDED PERIOD WITH ADDITIONAL SERIES OF UPPER TROUGHS MOVING INTO THE REGION. THIS MAY BRING THE THREAT OF POTENTIAL FLOODING DUE TO PERSISTENT RAIN EVENTS THROUGH THE PERIOD. && .AVIATION...(00Z TAFS FOR KOMA...KLNK...KOFK THROUGH 00Z TUESDAY) ISSUED AT 639 PM CDT SUN APR 24 2016 SCATTERED THUNDERSTORMS ARE EXPECTED IN THE VICINITY OF KOMA AND KLNK THROUGH 02Z WHILE KOFK SHOULD STAY BETWEEN THE AREAS OF STORMS. ONCE STORMS MOVE EAST WITH APPROACH OF UPPER LOW EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE REMAINDER OF THE PERIOD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...FOBERT LONG TERM...FOBERT AVIATION...FOBERT
Hazardous weather outlook, Apr 24, 4:16 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 416 PM CDT SUN APR 24 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 416 PM CDT SUN APR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE LIKELY ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA EARLY THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 10 PM. THE AREAS MOST LIKELY TO SEE STRONG TO SEVERE STORMS AFTER 6 PM WILL BE EXTREME EASTERN NEBRASKA ALONG THE MISSOURI RIVER INTO SOUTHWEST IOWA AND SOUTHEAST NEBRASKA SOUTH OF INTERSTATE 80. A STRONG LOW PRESSURE SYSTEM IN SOUTH DAKOTA WILL PUSH A DRYLINE AND COLD FRONT INTO EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING...LEADING TO THE RISK FOR SEVERE STORMS. MOST OF THE STORMS WILL BE MOVING EAST OF THE MISSOURI RIVER BY MID EVENING...AND EAST OF SOUTHWEST IOWA BY MIDNIGHT...ENDING THE THREAT OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THE NEXT CHANCE OF THUNDERSTORMS IS TUESDAY...ESPECIALLY DURING THE AFTERNOON AND INTO TUESDAY NIGHT. STRONG TO SEVERE STORMS WILL BE POSSIBLE. THE ACTIVE PATTERN SHOULD CONTINUE WITH A CHANCE FOR THUNDERSTORMS WEDNESDAY INTO WEDNESDAY NIGHT...THEN AGAIN FROM FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED YET THIS EVENING FOR PARTS OF EXTREME EASTERN NEBRASKA AND SOUTHWEST IOWA. FOBERT
In the hours before
Local storm report, Apr 24, 7:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
712 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL LINCOLN 40.82N 96.69W
04/24/2016 M1.00 INCH LANCASTER NE TRAINED SPOTTER
DOWNTOWN LINCOLN
&&
DFOBERTLocal storm report, Apr 24, 7:15 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
715 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL LINCOLN 40.82N 96.69W
04/24/2016 M2.00 INCH LANCASTER NE TRAINED SPOTTER
DOWNTOWN
&&
DFOBERTLocal storm report, Apr 24, 7:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
716 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 4 N LINCOLN 40.87N 96.68W
04/24/2016 M1.00 INCH LANCASTER NE TRAINED SPOTTER
WIND GUST ESTIMATED TO 60 MPH.
&&
DERGANLocal storm report, Apr 24, 7:19 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
719 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 1 S WAHOO 41.20N 96.62W
04/24/2016 M1.00 INCH SAUNDERS NE NWS EMPLOYEE
&&
DFOBERTLocal storm report, Apr 24, 7:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
721 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL FREMONT 41.44N 96.49W
04/24/2016 E0.88 INCH DODGE NE NWS EMPLOYEE
&&
VDEWALDLocal storm report, Apr 24, 7:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
722 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL LINCOLN 40.82N 96.69W
04/24/2016 M1.50 INCH LANCASTER NE PUBLIC
&&
DFOBERTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:06 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 24 min |
| Apr 24, 7:12 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 33 min |
| Apr 24, 7:21 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 24 min |
| Apr 24, 7:25 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Douglas, Washington | 35 min |
| Apr 24, 7:45 PM CDT | Special Weather Statement | OAX | Cass, Douglas, Sarpy | 60 min |
| Apr 24, 9:21 PM CDT | Special Weather Statement | OAX | Cedar, Stanton, Wayne | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.